Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special weather statement at Jun 18, 2021, 3:09 AM CDT for Rock County, Wisconsin. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2021, 3:09 AM CDT (08:09 UTC)
- Expired
- Jun 18, 2021, 3:45 AM CDT
- In force
- 36 min
- Issued by
- NWS Milwaukee, WI
County Rock County, WI
The radar
The Milwaukee radar (KMKX), 53 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.2 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1531 J/kg
- Mixed-layer CIN
- -220 J/kg
- Mixed-layer LCL
- 1979 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
600 WWUS83 KMKX 180809 SPSMKX Special Weather Statement National Weather Service Milwaukee/Sullivan WI 309 AM CDT Fri Jun 18 2021 WIZ069-070-180845- Walworth-Rock- ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WALWORTH AND SOUTHEASTERN ROCK COUNTIES... At 309 AM CDT, a strong thunderstorm was located near Beloit, moving east at 60 mph. Winds of 40 to 50 mph and half inch hail are possible with this storm. Locations impacted include... Janesville, Beloit, Delavan, Clinton, Darien, Richmond, Tiffany, Hanover, Allens Grove, Avalon, Afton, Shopiere, Emerald Grove, Johnstown Center and Delavan Lake. LAT...LON 4254 8918 4264 8918 4274 8863 4252 8861 TIME...MOT...LOC 0809Z 260DEG 51KT 4260 8908 $$ CMILLER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Jun 18, 1:41 AM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jun 18, 1:41 AM CDT, 1 hour 28 minutes before
Area Forecast Discussion...UPDATED National Weather Service Milwaukee/Sullivan WI 141 AM CDT Fri Jun 18 2021 .MESOSCALE DISCUSSION... (Issued 141 AM CDT Fri Jun 18 2021) A rather messy/complex early morning across southern WI. Storms have finally ejected from southeast MN and west central WI, forming multiple line segments. In addition, out ahead of these lines, a few boundaries have been moving south. The initial boundaries shift winds to a north-northeast direction, while outflows from line segments have had more of northwesterly component. In spite of ample CIN, we are seeing multiple reports of gusts at area ASOS/AWOS sites generally ranging between 40 and 50 mph. This is likely due to attendant dry air in the sub cloud layer. While subsevere at this point, these gusts will be good enough to down some limbs. With the southwesterly low level jet now increasing to 40kt, convergence with outflow boundaries and continued lift with the subtle mid level shortwave will keep waves of storms going through the predawn hours. Individual line segments/cells will move west to east, with the overall larger area of storms slowly sagging south with time. Instability is greatest along/south of the I-94 corridor, though lower as you get closer to Lake Michigan. Severe threat does continue with these more intense line segments where localized wind gusts above 60mph are possible. Hail is possible in the more intense updrafts, but anything severe would be fleeting and marginal. 0-3km shear remains west to east at 40kt, and worth keeping an eye on for a rogue mesovort with any segment that bows to the east/northeast. Overall the severe risk should decrease as we go through the night. Otherwise, much needed rainfall is quite welcome. Gagan && .SHORT TERM... (Issued 243 PM CDT Thu June 17 2021) Tonight: Instability and moisture is slowly increasing over our area this afternoon. The main area to watch for initial thunderstorm development will be in the area between La Crosse and Minneapolis. There are already a couple storms developing in this area due to the axis of low level frontogenesis and higher instability with MUCAPE around 1500-2000 J/kg. Dew points are also in the low to mid 60s along the frontal boundary in this area as seen in observations. The 850mb low level jet will help feed heat and moisture into this area with discrete cells expected initially and then congealing into a line before shifting southeast into our area. MUCAPE values will be in the 1500-2500 J/kg range with bulk shear around 40 knots. Corfidi vectors will be from the east southeast and that is the direction we'll expect with storms as the line develops it's cold pool. The best timeframe for severe storms will be after 8 PM northwest of Madison and after 11pm southeast of Madison. This timing may change as it is dependent on initial storm development and when the driving cold pool develops. The main concern will be damaging winds with the line of storms, any isolated storm would have the better potential for gusty winds and hail. Looking at 0-3km bulk shear vectors and little 0-3km MLCAPE it doesn't look that favorable for QLCS tornadoes but can't completely rule out any chance for a tornado. Additionally there will be some decent rain rates with thunderstorms with some picking up a good 1-2" with locally higher amounts possible. If storms remain over an area for long enough there could be some minor localized flooding. Thunderstorms will gradually clear late tonight into early Friday morning. Friday through Friday night: The main through axis and cold front will be swinging through Friday evening and overnight. There are some hints that we could see some showers and storms during the afternoon before the front clears the area, but didn't have enough confidence to include in the forecast at this time. It will depend on how fast we can recover from tonight's storms. Otherwise expect another warm and humid day with afternoon temperatures in the 80s to low 90s and dew points in the upper 50s to mid 60s. RAH && .LONG TERM... (Issued 243 PM CDT Thu June 17 2021) Saturday through Thursday: Temperatures slightly cool for Saturday, as surface high pressure moves through and winds stay more northerly. This will be short- lived, as a system develops over the central/northern Plains and lifts into the northern MN on Sunday. Winds increase out of the south, and the heat and humidity return, with highs in the mid to upper 80s. A tropical system moving into the southern US on Saturday will push a good deal of moisture in the Mid-Mississippi Valley region and as the system starts to take shape on Sunday, the stronger southerly winds and increasing LLJ will pull this moisture northward. Sunday could be another chance for more widespread rainfall, with some strong to severe potential as well. There are still enough timing differences in the models to make the forecast uncertain, and this is also backed up by decent spread in the GEFS members. Cooler temps are then expected to start the week, as a broad longwave trough sets up over the Midwest/NE US. A few shortwaves moving through the flow could bring a few chances for rain towards the middle to latter half of the week, as winds start to switch back to the south and better moisture streams back into the area. Highs gradually warm back into the mid 80s by the end of the week. Stumpf && .AVIATION... (Issued 949 PM CDT Thu Jun 17 2021) Current timing of upstream storms indicate storms may reach the northwest forecast area by around 5Z, the Madison area by 6Z, and the Milwaukee area by 7Z. Will continue to monitor upstream conditions and modify timing as needed. Still thinking there will be a severe threat with these storms, with strong winds being the primary concern. Some hail will be possible as well. Storms should wind down in the southeast by late tonight or early morning Fri, with dry weather and clearing skies Friday. VFR conditions will continue into tomorrow night outside of lower visibilites within heavy rainfall. DDV && .MARINE... (Issued 243 PM CDT Thu June 17 2021) Breezy south to southwest winds continue across the lake with more southeasterly winds along the western shore. A line of thunderstorms is expected to move across the lake this evening with the best chances over central and southern portions of the lake. The main concern with these storms will be strong winds and a potential for large hail. Storms are expected to clear Friday morning with another day of southerly winds over the lake. A cold front will push through the region Friday night with winds shifting to the northwest behind the front. RAH && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Visit us at weather.gov/milwaukee Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSMilwaukee www.twitter.com/NWSMilwaukee www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Jun 17, 2:50 PM CDT, 12 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 250 PM CDT Thu Jun 17 2021 WIZ046-047-051-052-056>060-062>072-182000- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 250 PM CDT Thu Jun 17 2021 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight A complex of thunderstorms is expected to develop and move southeastward through southern Wisconsin this evening and into the overnight hours. The chance for severe storms has increased with the concern for damaging winds and large hail. The overall tornado threat is low. Storms will be capable of heavy rain and may cause some localized flooding. Best to be weather aware this evening and make sure you have a way to get warnings tonight. .DAYS TWO THROUGH SEVEN...Friday through Thursday Small chances for thunderstorms may linger into Friday morning. More chances for thunderstorms returns Sunday into Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this evening into the overnight hours. LMZ643>646-182000- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 250 PM CDT Thu Jun 17 2021 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight A complex of thunderstorms is expected to develop and move southeastward through the nearshore waters later this evening and into the overnight hours. Some storms may become severe, with damaging winds the main hazard. Large hail is also possible. Keep up with the forecast for this period. .DAYS TWO THROUGH SEVEN...Friday through Thursday Small chances for thunderstorms may linger into Friday morning. More chances for thunderstorms returns Sunday afternoon and night. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-182000- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 250 PM CDT Thu Jun 17 2021 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight Gusty south winds to 30 knots are expected over northern portions of the lake into this evening. A complex of thunderstorms is expected to develop and move southeastward through the central and southern portions of Lake Michigan later this evening and into the overnight hours. A few storms may become severe, with damaging winds the main hazard. Large hail is also possible. Keep up with the forecast for this period. .DAYS TWO THROUGH SEVEN...Friday through Thursday Small chances for thunderstorms may linger into Friday. More chances for thunderstorms returns Sunday afternoon and night. www.weather.gov/mkx
In the hours before
Local storm report, Jun 18, 1:23 AM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
123 AM CDT FRI JUN 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 AM TSTM WND GST 7 WNW SPRING GREEN 43.21N 90.19W
06/18/2021 M51 MPH SAUK WI ASOS
51 MPH WIND GUST WITH AN OUTFLOW BOUNDARY.
&&Special weather statement, Jun 18, 1:27 AM CDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
127 AM CDT Fri Jun 18 2021
WIZ062-063-067>069-180730-
Green-Lafayette-Rock-Iowa-Dane-
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LAFAYETTE...GREEN...
SOUTHERN IOWA...ROCK AND SOUTHERN DANE COUNTIES...
At 126 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 9 miles east of Dodgeville to near
Mineral Point. Movement was east at 55 mph.
Winds of 40 to 50 mph are possible with a gust front in association
with these storms.
Locations impacted include...
Janesville, Beloit, Fitchburg, Stoughton, Monroe, Verona, Oregon,
South Beloit, Milton, Edgerton, Evansville, Dodgeville, Brodhead,
Mineral Point, Darlington, Belleville, New Glarus, Clinton,
Orfordville and Brooklyn.
LAT...LON 4251 9043 4299 9043 4298 8901 4285 8901
4285 8888 4249 8886
TIME...MOT...LOC 0626Z 285DEG 46KT 4298 8995 4284 9023
CMILLERSpecial weather statement, Jun 18, 1:49 AM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
149 AM CDT Fri Jun 18 2021
WIZ051-052-058-180715-
Dodge-Sheboygan-Fond Du Lac-
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FOND DU LAC...
NORTHEASTERN DODGE AND SOUTHWESTERN SHEBOYGAN COUNTIES...
At 149 AM CDT, a strong thunderstorm was located near Fond Du Lac,
moving east at 50 mph.
Half inch hail is possible with this storm.
Locations impacted include...
Fond Du Lac, Plymouth, North Fond Du Lac, Lomira, Campbellsport,
Oakfield, Ashford, Byron, Eden, Cascade, Brownsville, Beechwood,
Dundee, Waucousta, Batavia, Town of Forest and New Fane.
LAT...LON 4376 8798 4354 8805 4354 8828 4363 8859
4380 8852
TIME...MOT...LOC 0649Z 281DEG 43KT 4370 8843
CMILLERSpecial weather statement, Jun 18, 1:59 AM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
159 AM CDT Fri Jun 18 2021
WIZ051-052-058>060-180745-
Dodge-Sheboygan-Washington-Ozaukee-Fond Du Lac-
...A STRONG THUNDERSTORM WILL AFFECT OZAUKEE...EASTERN FOND DU LAC...
WASHINGTON...NORTHEASTERN DODGE AND SHEBOYGAN COUNTIES...
At 159 AM CDT, a strong thunderstorm was located near Lomira, or 8
miles northwest of Kewaskum, moving east at 40 mph.
Winds of 40 to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Sheboygan, Fond Du Lac, West Bend, Mequon, Hartford, Grafton,
Cedarburg, Port Washington, Plymouth, Sheboygan Falls, Jackson,
Mayville, Slinger, Saukville, Kewaskum, Howards Grove, Oostburg,
Lomira, Belgium and Fredonia.
LAT...LON 4368 8770 4357 8779 4349 8779 4338 8787
4330 8789 4325 8792 4339 8861 4394 8832
4394 8816 4389 8816 4389 8773 4381 8773
4376 8770 4374 8771
TIME...MOT...LOC 0659Z 291DEG 35KT 4360 8837
CMILLERSpecial weather statement, Jun 18, 2:47 AM CDT, 22 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
247 AM CDT Fri Jun 18 2021
WIZ056-062-063-180815-
Iowa-Sauk-Dane-
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT IOWA...WESTERN DANE AND
SOUTHWESTERN SAUK COUNTIES...
At 247 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles west of Spring Green to near
Fennimore. Movement was east at 55 mph.
Winds of 40 to 50 mph and half inch hail are possible with these
storms.
Locations impacted include...
Dodgeville, Mineral Point, Mazomanie, Spring Green, Black Earth,
Highland, Arena, Ridgeway, Centerville, Avoca, Orion, Linden, Cobb,
Clyde, Governor Dodge St Park, Edmund, Blackhawk Lake Rec Area and
London.
LAT...LON 4320 9043 4321 9029 4319 9028 4319 9025
4317 9020 4323 9019 4315 8973 4282 9025
4289 9043
TIME...MOT...LOC 0747Z 273DEG 50KT 4319 9021 4295 9061
CMILLERSpecial weather statement, Jun 18, 3:09 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Milwaukee/Sullivan WI 309 AM CDT Fri Jun 18 2021 WIZ069-070-180845- Walworth-Rock- ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WALWORTH AND SOUTHEASTERN ROCK COUNTIES... At 309 AM CDT, a strong thunderstorm was located near Beloit, moving east at 60 mph. Winds of 40 to 50 mph and half inch hail are possible with this storm. Locations impacted include... Janesville, Beloit, Delavan, Clinton, Darien, Richmond, Tiffany, Hanover, Allens Grove, Avalon, Afton, Shopiere, Emerald Grove, Johnstown Center and Delavan Lake. LAT...LON 4254 8918 4264 8918 4274 8863 4252 8861 TIME...MOT...LOC 0809Z 260DEG 51KT 4260 8908 CMILLER
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 12:14 AM CDT | Severe Thunderstorm Warning | MKX | Columbia, Marquette, Sauk | 37 min |
| Jun 18, 12:50 AM CDT | Special Weather Statement | MKX | Columbia | 40 min |
| Jun 18, 1:27 AM CDT | Special Weather Statement | MKX | Green, Lafayette, Rock | 63 min |
| Jun 18, 1:49 AM CDT | Special Weather Statement | MKX | Fond du Lac | 26 min |
| Jun 18, 1:59 AM CDT | Special Weather Statement | MKX | Ozaukee, Sheboygan, Washington | 46 min |
| Jun 18, 2:11 AM CDT | Special Marine Warning | MKX | 79 min | |
| Jun 18, 2:47 AM CDT | Special Weather Statement | MKX | Iowa | 28 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.